MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POST ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B POST ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
The user facility in (b)(6) reported the cutter does not cut and had to be exchanged intraoperatively.The procedure was extended by 2 minutes 30 seconds.No patient impact nor injury.
 
Additional Manufacturer Narrative
The product was not returned, so we were unable to investigate for root cause.The customer reported a second occurrence of the same complaint two days later and that product was not returned.Manufacturing and sterilization records for se5425wvb, lot w8137 were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.
 
Additional Manufacturer Narrative
Evaluation completed.One 25ga bi-blade vitrectomy cutter was returned with a (b)(6) pack label from lot w8137.The expiration date on the label was 2022-mar-29.The cutter was correctly positioned in the tip protector tray.The needle was not bent.The port window was in the opened position.There was debris visible in the port and all over the outer needle shaft.There was dried solution in the tubing.The connectors were inspected, and no damage was found.The back cap was aligned correctly on the body.A functional test was performed using a stellaris elite system.The cutter has good clean cuts throughout the various cut rates and had good aspiration as well.The cutter performed as intended.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25G BI-B POST ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key11797716
Report Number0001920664-2021-00059
Device Sequence Number11920936
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)220329(10)W8137
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberSE5425WVB
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/09/2021
09/21/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/24/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES; STELLARIS SYSTEM AND ACCESSORIES